MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE3; CEMENTLESS HIP STEM
Catalog Number 01.18.233
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 december 2018: lot 181671: (b)(4) items manufactured and released on 18 july 2018.Expiration date: 2023-07-03.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: intraoperative femoral fractures are known possible adverse events of total hip replacements, described and quantified in literature.They mainly depend on bone morphology and mechanical properties.In this case, there is no reason to suspect a malfunctioning device.
 
Event or Problem Description
After the surgery the surgeon detected a distal femur fracture.The same day the patient was reoperated and the stem was replaced successfully using a competitor device; the femur was cabled.The primary surgery had been normally carried out until the use of size 3 broach, which stood proud; the surgeon decided to use flexible reamers then broach 2 then broach 3 until the calcar of the femur size was reached.At this stage he performed an rx and everything was ok, without any sign of fracture and the choice of implants was done (amistem-h std 3 collared).When implanting the prosthesis nothing abnormal happened and during the reduction everything went well.Only at the end of the rx control post-operation the distal slit appeared.

Brand Name
STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8173612
Report Number3005180920-2018-01011
Device Sequence Number13928822
Product Code LZO
UDI-Device Identifier07630030804588
UDI-Public07630030804588
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Catalogue Number01.18.233
Device Lot Number181671
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight61